Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 258, NWS Tulsa, OK

May 17, 20175 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 17, 2017, 3:25 AM CDT for 5 counties in Oklahoma. It was in force for 50 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 17, 2017, 3:25 AM CDT (08:25 UTC)
Expired
May 17, 2017, 4:15 AM CDT
In force
50 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Mayes County, OK, Okmulgee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 15 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 17, 3:28 AM CDTTSTM WND DMG5 S Tulsa, OKLARGE TREE DOWN
May 17, 3:37 AM CDTTSTM WND GST 664 Ene Tulsa, OKSMALL LIMBS DOWN.
May 17, 3:40 AM CDTTSTM WND DMG5 Ese Owasso, OKFEW LARGE TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2017-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 768 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2017-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 232 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
768 J/kg
Mixed-layer CIN
-307 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
232 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

514 
WUUS54 KTSA 170825
SVRTSA
OKC097-111-131-143-145-170915-
/O.NEW.KTSA.SV.W.0258.170517T0825Z-170517T0915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
325 AM CDT WED MAY 17 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Rogers County in northeastern Oklahoma...
  Western Mayes County in northeastern Oklahoma...
  Northern Wagoner County in northeastern Oklahoma...
  North central Okmulgee County in northeastern Oklahoma...
  Tulsa County in northeastern Oklahoma...

* Until 415 AM CDT

* At 325 AM CDT, severe thunderstorms were located along a line
  extending from Tulsa to 7 miles northeast of Preston, moving
  northeast at 65 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations in or near the path include...
  Tulsa...                          Broken Arrow...
  Claremore...                      Pryor...
  Owasso...                         Bixby...
  Jenks...                          Glenpool...
  Coweta...                         Pryor Creek...
  Catoosa...                        Collinsville...
  Verdigris...                      Chouteau...
  Chelsea...                        Inola...
  Foyil...                          Preston...
  Stonebluff...                     Turley...

This includes Interstate 44 between mile markers 219 and 269.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3659 9534 3608 9524 3586 9567 3586 9577
      3581 9577 3569 9599 3616 9603 3617 9600
      3627 9600
TIME...MOT...LOC 0825Z 235DEG 56KT 3622 9598 3580 9594 

HAIL...0.75IN
WIND...60MPH
 
$$
2 follow-up statements
286 
WWUS54 KTSA 170855
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
355 AM CDT WED MAY 17 2017

OKC097-111-131-143-145-170915-
/O.CON.KTSA.SV.W.0258.000000T0000Z-170517T0915Z/
Rogers OK-Mayes OK-Wagoner OK-Okmulgee OK-Tulsa OK-
355 AM CDT WED MAY 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR ROGERS...WESTERN MAYES...NORTHERN WAGONER...NORTH CENTRAL
OKMULGEE AND SOUTHEASTERN TULSA COUNTIES...

At 355 AM CDT, severe thunderstorms were located along a line
extending from 3 miles north of Foyil to 6 miles south of Inola,
moving northeast at 65 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations in or near the path include...
Southeastern Tulsa...             Broken Arrow...
Claremore...                      Pryor...
Bixby...                          Jenks...
Glenpool...                       Coweta...
Pryor Creek...                    Catoosa...
Verdigris...                      Chouteau...
Chelsea...                        Inola...
Foyil...                          Preston...
Stonebluff...                     Tiawah...
Oneta...                          Sportsmen Acres Community...

This includes Interstate 44 between mile markers 237 and 269.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3659 9534 3608 9524 3586 9567 3586 9577
      3581 9577 3569 9599 3598 9601 3614 9574
      3638 9578
TIME...MOT...LOC 0855Z 235DEG 56KT 3648 9551 3606 9547 

HAIL...0.75IN
WIND...60MPH
 
$$
632 
WWUS54 KTSA 170906
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
406 AM CDT WED MAY 17 2017

OKC097-111-131-143-145-170916-
/O.EXP.KTSA.SV.W.0258.000000T0000Z-170517T0915Z/
Rogers OK-Mayes OK-Wagoner OK-Okmulgee OK-Tulsa OK-
406 AM CDT WED MAY 17 2017

...THE SEVERE THUNDERSTORM WARNING FOR ROGERS...WESTERN MAYES...
NORTHERN WAGONER...NORTH CENTRAL OKMULGEE AND SOUTHEASTERN TULSA
COUNTIES WILL EXPIRE AT 415 AM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty winds
are still possible with these thunderstorms.

LAT...LON 3659 9534 3608 9524 3586 9567 3586 9577
      3581 9577 3569 9599 3598 9601 3614 9574
      3638 9578
TIME...MOT...LOC 0906Z 235DEG 56KT 3657 9535 3615 9531 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 2:52 AM CDT, 33 minutes earlier.

Area forecast discussion, May 17, 2:52 AM CDT, 33 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
252 AM CDT Wed May 17 2017

.DISCUSSION...
Band of showers/thunderstorms continues to make progress into the
eastern fringes of our forecast area early this morning. Leading
edge of convection has produced sporadic 40-55 mph
gusts...although expect a gradual decrease in storm intensity over
the next several hours as convection moves into more stable air.
This activity will weaken further by late morning into far eastern
OK/western AR...with only slight chance PoPs remaining in the
afternoon forecast across western AR.

South to southwest winds will push wind advisory criteria across
parts of northeast OK...although will hold off on any headlines at
this time. Day shift can monitor morning conditions and issue if
necessary.

The dryline should temporarily move through a large portion of
eastern OK this afternoon before retreating west overnight as
breezy south winds persist. Thursday should remain convection free
as the dryline retreats farther west to near the TX
panhandle/western OK border. Storms are expected to develop in
this area by late afternoon/early evening...with upscale growth
into the overnight hours as storms move into parts of eastern OK.
Severe weather will be a possibility with this activity.

The active pattern will continue into late week as a secondary
upper wave swings around the primary central Rockies cyclone. This
will result in yet another round of dryline convection moving east
into the area late Friday into Friday night...with storms
lingering into at least Saturday night before the synoptic front
finally shifts southeast of the region. Severe weather along with
heavy rainfall will be possible for much of the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   86  68  87  69 /  20  10  10  50
FSM   87  69  89  70 /  40  10  10  30
MLC   87  68  88  70 /  40  10  10  50
BVO   85  63  86  66 /  20  10  10  60
FYV   82  63  83  65 /  40  10  10  40
BYV   82  65  84  66 /  20  10  10  40
MKO   86  66  87  68 /  50  10  10  50
MIO   85  63  86  66 /  50  10  10  60
F10   86  68  86  68 /  20  10  10  50
HHW   86  70  87  70 /  50  10  10  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...11
LONG TERM....18
Hazardous weather outlook, May 16, 5:12 PM CDT, 10 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
512 PM CDT Tue May 16 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
512 PM CDT Tue May 16 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Mainly along and west of Highway 75.
	ONSET...Late tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
There is a very low risk of large hail and damaging winds between
9 pm and midnight this evening for parts of Osage and Pawnee
counties. A limited risk of severe winds exists mainly along and
west of highway 75 after midnight tonight.

Supercell thunderstorms in the Oklahoma and Texas panhandle
border region at this time will lift northeast this evening. It
is not out of the question that an isolated storm may come close
or possibly move into Osage or Pawnee counties after 9 pm this
evening. If this occurs, large hail and damaging winds will be
the primary hazards.

A line of storms is expected to organize to our west tonight and
move into eastern Oklahoma by early Wednesday morning. Damaging
straight line winds will be the primary threat, mainly along and
west of highway 75. Storms should weaken as they move east of
Highway 75 towards daybreak.

Southerly winds may continue to gust to near 30 miles an hour
across parts of northeast Oklahoma overnight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...Thunderstorm Potential...High Wind Potential.
THURSDAY...Severe Thunderstorm Potential.
FRIDAY and SATURDAY...Severe Thunderstorm Potential...Heavy Rain
                      Potential.
SUNDAY...Thunderstorm Potential.
MONDAY...No Hazards.

EXTENDED DISCUSSION...
There is a low chance of storms ahead of a Pacific front on
Wednesday, mainly in western Arkansas. South to southwest winds
will gust in the 25 to 35 mile an hour range.

The next storm system will begin to affect the region Thursday
night and will continue through Saturday night. Multiple rounds
of storms will bring severe weather and heavy rains which may lead
to more flooding.

weather.gov/tulsa Contains additional information.

In the hours before

Special weather statement, May 17, 1:43 AM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
143 AM CDT WED MAY 17 2017

OKZ054-059-064-170715-
Osage OK-Pawnee OK-Creek OK-
143 AM CDT WED MAY 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OSAGE...NORTHWESTERN
CREEK AND PAWNEE COUNTIES UNTIL 215 AM CDT...

At 143 AM CDT, strong thunderstorms were located along a line
extending from 2 miles east of Perry to 5 miles north of Stillwater
to 4 miles north of Agra. Movement was northeast at 50 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Pawnee...                         Hominy...
Cleveland...                      Fairfax...
Jennings...                       Ralston...
Osage...                          Burbank...
Hallett...                        Blackburn...
Terlton...                        Maramec...
Skedee...                         Southern Kaw Lake...
Apperson...

LAT...LON 3670 9705 3668 9694 3675 9689 3674 9683
      3677 9682 3667 9655 3630 9633 3607 9662
      3616 9662 3616 9682 3624 9682 3625 9692
      3633 9693 3634 9703 3651 9703 3655 9690
      3658 9689 3660 9692 3659 9705
TIME...MOT...LOC 0643Z 218DEG 44KT 3628 9723 3620 9703 3595 9689
Special weather statement, May 17, 2:13 AM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
213 AM CDT WED MAY 17 2017

OKZ054-059-064-170745-
Osage OK-Pawnee OK-Creek OK-
213 AM CDT WED MAY 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE...CREEK AND PAWNEE
COUNTIES UNTIL 245 AM CDT...

At 213 AM CDT, strong thunderstorms were located along a line
extending from 5 miles south of Kaw City to 5 miles north of
Blackburn. Movement was northeast at 50 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations in or near the path include...
Bristow...                        Pawhuska...
Pawnee...                         Hominy...
Cleveland...                      Mannford...
Drumright...                      Fairfax...
Oilton...                         Depew...
Shidler...                        Wynona...
Kaw City...                       Jennings...
Ralston...                        Westport...
Osage...                          Burbank...
Slick...                          Hallett...

This includes Interstate 44 between mile markers 178 and 203.

LAT...LON 3668 9694 3675 9689 3678 9675 3691 9675
      3663 9630 3616 9625 3616 9630 3608 9630
      3607 9624 3564 9619 3564 9662 3616 9662
      3616 9682 3624 9682 3633 9693 3634 9703
      3651 9703 3658 9689 3659 9705 3668 9706
TIME...MOT...LOC 0713Z 209DEG 45KT 3668 9686 3645 9659
Special weather statement, May 17, 2:40 AM CDT, 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
240 AM CDT WED MAY 17 2017

OKZ054-059-170815-
Osage OK-Pawnee OK-
240 AM CDT WED MAY 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR OSAGE AND CENTRAL PAWNEE COUNTIES
UNTIL 315 AM CDT...

At 240 AM CDT, strong thunderstorms were located along a line
extending from 3 miles south of Shidler to near Hominy to 10 miles
south of Mannford. Movement was northeast at 50 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Northwestern Tulsa...             Bartlesville...
Sand Springs...                   Pawhuska...
Skiatook...                       Hominy...
Cleveland...                      Fairfax...
Barnsdall...                      Shidler...
Wynona...                         Jennings...
Ralston...                        Avant...
Westport...                       Osage...
Burbank...                        Hallett...
Blackburn...                      Terlton...

LAT...LON 3700 9601 3617 9601 3616 9664 3630 9668
      3653 9700 3655 9690 3658 9689 3660 9692
      3658 9698 3659 9706 3660 9704 3668 9706
      3670 9705 3668 9694 3675 9689 3674 9683
      3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0740Z 222DEG 45KT 3673 9666 3641 9642 3600 9642
Special weather statement, May 17, 2:42 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
242 AM CDT WED MAY 17 2017

OKZ059-060-064>066-170815-
Tulsa OK-Okmulgee OK-Pawnee OK-Okfuskee OK-Creek OK-
242 AM CDT WED MAY 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR CREEK...SOUTHEASTERN PAWNEE...
WESTERN OKMULGEE...SOUTHWESTERN TULSA AND OKFUSKEE COUNTIES UNTIL 315
AM CDT...

At 242 AM CDT, strong thunderstorms were located along a line
extending from 2 miles south of Jennings to 5 miles east of Seminole.
Movement was northeast at 35 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Western Tulsa...                  Sand Springs...
Bristow...                        Okemah...
Sapulpa...                        Jenks...
Okfuskee...                       Glenpool...
Henryetta...                      Mannford...
Drumright...                      Kiefer...
Beggs...                          Boley...
Mounds...                         Kellyville...
Oilton...                         Weleetka...
Depew...                          Paden...

This includes the following highways,
 Interstate 40 in Oklahoma between mile markers 212 and 237.
 Interstate 44 between mile markers 178 and 219.

LAT...LON 3617 9662 3618 9627 3616 9627 3616 9601
      3529 9599 3529 9644 3546 9644 3546 9647
      3543 9650 3545 9655 3544 9657 3541 9654
      3539 9654 3541 9658 3540 9662
TIME...MOT...LOC 0742Z 238DEG 32KT 3614 9656 3521 9659
Special weather statement, May 17, 3:14 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
314 AM CDT WED MAY 17 2017

OKZ054-055-060-061-064>067-070-071-170845-
Tulsa OK-Muskogee OK-Okmulgee OK-Osage OK-Rogers OK-Okfuskee OK-
Washington OK-Wagoner OK-Creek OK-McIntosh OK-
314 AM CDT WED MAY 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...
SOUTHEASTERN OSAGE...EASTERN CREEK...NORTHWESTERN MCINTOSH...
SOUTHWESTERN WASHINGTON...WESTERN WAGONER...NORTHWESTERN MUSKOGEE...
OKMULGEE...TULSA AND EASTERN OKFUSKEE COUNTIES UNTIL 345 AM CDT...

At 314 AM CDT, strong thunderstorms were located along a line
extending from 7 miles north of Sand Springs to 5 miles north of
Pharoah. Movement was northeast at 50 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Sand Springs...                   Claremore...
Okmulgee...                       Okemah...
Owasso...                         Bixby...
Sapulpa...                        Jenks...
Okfuskee...                       Glenpool...
Coweta...                         Skiatook...
Catoosa...                        Henryetta...
Collinsville...                   Verdigris...
Haskell...                        Kiefer...

This includes the following highways,
 Interstate 40 in Oklahoma between mile markers 221 and 260.
 Interstate 44 between mile markers 200 and 250.

LAT...LON 3533 9558 3532 9628 3616 9628 3620 9624
      3622 9625 3623 9628 3644 9628 3645 9557
TIME...MOT...LOC 0814Z 229DEG 52KT 3625 9614 3550 9615
Special weather statement, May 17, 3:16 AM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
316 AM CDT WED MAY 17 2017

OKZ054-055-170845-
Osage OK-Washington OK-
316 AM CDT WED MAY 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE AND WASHINGTON
COUNTIES UNTIL 345 AM CDT...

At 316 AM CDT, strong thunderstorms were located along a line
extending from 6 miles southeast of Cedar Vale to 2 miles southeast
of Bigheart to 5 miles northeast of Barnsdall. Movement was north at
60 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Bartlesville...                   Pawhuska...
Dewey...                          Barnsdall...
Copan...                          Ramona...
Shidler...                        Wynona...
Ochelata...                       Avant...
Vera...                           Wann...
Elgin...                          Grainola...
Foraker...                        Bigheart...
Osage Hills State Park...         Pearsonia...
Hulah...                          Okesa...

LAT...LON 3700 9580 3644 9582 3643 9628 3683 9676
      3700 9675
TIME...MOT...LOC 0816Z 194DEG 51KT 3702 9645 3683 9619 3661 9608

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 1:43 AM CDTSpecial Weather StatementTSAPawnee32 min
May 17, 2:13 AM CDTSpecial Weather StatementTSACreek, Osage, Pawnee32 min
May 17, 2:40 AM CDTSpecial Weather StatementTSAOsage, Pawnee35 min
May 17, 2:42 AM CDTSpecial Weather StatementTSACreek, Okfuskee33 min
May 17, 3:14 AM CDTSpecial Weather StatementTSAMcIntosh, Okmulgee, Rogers, Tulsa31 min
May 17, 3:16 AM CDTSpecial Weather StatementTSAOsage, Washington29 min
May 17, 3:20 AM CDTWind AdvisoryTSAAdair, Cherokee, Craig, Creek, Delaware, McIntosh and 11 more16 hr
May 17, 3:58 AM CDTSpecial Weather StatementTSANowata32 min
May 17, 4:14 AM CDTSpecial Weather StatementTSACraig, Mayes, Ottawa46 min
May 17, 5:24 AM CDTSpecial Weather StatementTSAAdair, Sequoyah51 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.